Help Pls. Equilibrant/Oxymatrine - How do you titrate off it rather quickly?

Jennifer J

Senior Member
Messages
903
Likes
4,324
Location
Southern California
Hi, guys. Oxymatrine might be affecting my liver. (More details I'll share another day.)

I'm still at 150 mg oxymatrine twice a day. (Was titrating up 20 mg a week yet had to stop. Still mostly bedbound, haven't been able to titrate up cause too limited and it affects me for too many days doing so.)

Now cause of some labs, I probably need to dose down (and probably quickly down) yet not sure how to safely do it.

Also very concerned cause I'm in a very bad crash or something else is very wrong with me. I don't have anyone to help me. (Cause how desperate/bad I was a couple people helped me this week but wont' be able to continue to do so.)

I'm in a lot of trouble here. Don't want to crash further going off it.

Was curious how did you titrate down?
Was this prescribed way to do it by Dr. Chia?
And how did you do with the titration down?

Thank you so very much for any help with this. :hug:
 

Mary

Moderator
Messages
6,929
Likes
13,955
Location
Southern California
Hi @Jennifer J - I'm really sorry to hear that oxymatrine may be harming your liver. I never took oxymatrine but I did take Equilibrant for maybe close to 2 months, I can't remember how long exactly, it's been several years. Anyways it basically did nothing for me so I just stopped it with no tapering off period. I don't know if you need a tapering off period with oxymatrine - I doubt it but hopefully someone else here can weigh in.

Also, have you called Dr. Chia's office to ask about this?

Well, I just googled "oxymatrine taper" and found this from Phoenix Rising (where else!):
If there is no response, equilibrant should be taper off in about two weeks instead of abrupt discontinuation
https://phoenixrising.me/treating-c...ne/antivirals-and-immunemodulators/oxymatrine

If your liver is having problems, lemon juice added to water can be helpful as well as milk thistle - I've been taking milk thistle for some 15 years, ever since my liver was quite toxic from chemicals from a job I had when I was 18 - 19. I did have to do a liver detox but my liver has been very much better ever since.
 

Hip

Senior Member
Messages
12,310
Likes
22,114
Was curious how did you titrate down?
I took oxymatrine at 6 pills a day for several months; it did not help me, and I just stopped it abruptly without noticing any problems. But if the article suggests a two week taper off, then perhaps you might consider that. The article is quite old from 2011, and Dr Chia may have changed his recommendations since then.

If it were me, and I felt the oxymatrine was causing some harm, I'd consider stopping it more quickly.
 
Last edited:

Jennifer J

Senior Member
Messages
903
Likes
4,324
Location
Southern California
Thank you @Hip and @Mary! :hug: Good suggestions! And sorry it didn't work for you.

Mary sorry to hear about your chemical exposures on the job and your liver. Good to hear about milk thistle helping, lemon juice and liver detox. Hope you're alright.

I will try to call Dr. Chia's if I can. I haven't seen him in 5 years but maybe the receptionist will pass it on to him since it is of this nature.

@Diwi9, curious if you can say, how did you decrease yours per Dr. Chia's advice? I know you were at much different place in response and time on treatment. Thank you if you can. :)
 

Diwi9

Administrator
Messages
1,177
Likes
4,309
Location
USA
@Diwi9, curious if you can say, how did you decrease yours per Dr. Chia's advice? I know you were at much different place in response and time on treatment. Thank you if you can. :)
When I spoke to him I just told him that I couldn't increase without more problems, and he told me to stay at the dosage that I could remain comfortable at.
 

Gingergrrl

Senior Member
Messages
14,117
Likes
42,100
@Jennifer J I hope that you can figure out a safe taper off the Oxymatrine and that your liver numbers stabilize soon. I'm sorry to hear about your recent crash and hoping that you feel better soon. It is always great to see you post.
 

Diwi9

Administrator
Messages
1,177
Likes
4,309
Location
USA
@Diwi9, thank you! Ohhh excuse my misunderstanding. For some reason I thought you had finished the course and worked down to no longer were taking it. Opps sorry.
You are correct, I am no longer taking it. I took it for about 1.5 years. Now the only anti-viral I am on is Famvir.
 

Diwi9

Administrator
Messages
1,177
Likes
4,309
Location
USA
@Jennifer J - I don't want to give wrong advice, but if I remember correctly, I just discontinued and did not taper...it probably wasn't the "right" way to do it! However, I don't remember any bad effects.
 

Jennifer J

Senior Member
Messages
903
Likes
4,324
Location
Southern California
@Diwi9, thank you! :) And thank you everyone Mary, Hip and Gingergrrl for replying.

Anyone else that titrated off I'd love to hear how Dr. Chia advised you to do so, also if you were on other modulators or such at the time. Thank you.
 
Messages
84
Likes
106
Has anyone experienced really bad hunger pains and headaches taking this? It could be a co-incidence but I've been on it about 14 days bout 2-3 tablets a day without any symptoms. My only symptom/herx now are these hunger pains and headaches. Just wondered if anyone else had experienced this.

Thanks,
 
Messages
84
Likes
106
I've just had to titrate down quickly Jennifer J as I've gone through a bad crash with symptoms I haven't had for months coming back too. I tried to come off it completely but my body just didn't function. So I am going down to 1 tablet over the course of a week and I am hoping that will get me back to a more even baseline before I come off it and then take adaptogens to function. I think these treatments are risky and I knew it was a risk, but currently I kind of wish I hadn't bothered. It's a scary crash, I feel better if I take the oxy, but not 100%. I feel a lot worse if I stop taking it, but I think that's because I came down off it too quickly.
 

Jennifer J

Senior Member
Messages
903
Likes
4,324
Location
Southern California
Hi. A little update.

I took less than 2 months to titrate down and off. Not sure if I needed to go so slowly though.

I took initially 25 mg less a week, towards the end 50 mg less a week to every 5 days.

I feel like hell, in a scary place ability and health wise. Don't think it's cause of titrating down and stopping oxymatrine since I was doing this poorly right before I started decreasing it.

Not giving up hope. In survival mode right now and when I can trying to figure out the best next steps.
Keep holding on to people have gotten to a better place with their health and to not give up, to keep fighting the good fight.

Thank you for supporting me and each other and anything and everything you each do (if you can) to make this better.

Wishing everyone better moments and days and health.